Dear Dr. Heller,
Hello. I have now been taking this medication for four months. This has made an amazing difference in my life. I now seem in control of, and have a better zest for, my life. I am now enjoying my family more, my job, and day to day routines. One difference I have noticed since being on Celexa is the frequency of diarrhea and gas. I am also presently taking Losec, for my reflux problem (10 years now). Are these medications okay to take with each other? I take Losec in the evening and Celexa in the morning. I have found no literature stating that this is a side effect. Is diarrhea a side effect of Celexa?
While any medication can cause any side effect, it's more likely due to the Losec
(omeprazole or Prilosec). Switching to a different acid suppressing medication like
Protonix or Aciphex may stop the problem.
There are many other possibilities. If you have the generalized anxiety disorder, particularly the cognitive component, Celexa could be triggering the diarrhea. You could have a bowel infection causing the diarrhea that has absolutely nothing to do with the medications. Pancreatic insufficiency may be to blame. Thyroid disorders, B12 deficiency and other diagnoses are possible.
Chronic diarrhea is not an acceptable condition and I encourage you to find out what's causing it and what to do for it.